Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 86, NWS Topeka, KS

August 1, 2007Marshall County, Nemaha County, Kansas

NWS Topeka, KS issued this flash flood warning at Aug 1, 2007, 8:22 AM CDT for Marshall County, Nemaha County, Kansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 1, 2007, 8:22 AM CDT (13:22 UTC)
Expired
Aug 1, 2007, 11:15 AM CDT
In force
3 hr
Issued by
NWS Topeka, KS
Area
Whole counties

Counties Marshall County, KS, Nemaha County, KS

The radar

The Topeka radar (KTWX), 88 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 8:24 AM CDTHEAVY RAIN 1.7Beattie, KS1.7 INCHES OF RAIN WITHIN 1.5 HOURS
Aug 1, 9:00 AM CDTFLASH FLOODMarysville, KSWATER FLOWING ACROSS 12TH STREET IN MARYSVILLE. ESTIMATED AT 4 INCHES DEEP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 1.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KTOP 011324
FFWTOP
KSC117-131-011615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
822 AM CDT WED AUG 1 2007

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MARSHALL COUNTY IN NORTHEAST KANSAS...
  NORTHERN NEMAHA COUNTY IN NORTHEAST KANSAS...

* UNTIL 1115 AM CDT

* AT 818 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. THE 
THUNDERSTORMS WERE TRACKING OVER THE SAME AREA. LOCAL RAINFALL RATES 
OF TWO TO THREE INCHES PER HOUR ARE LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  BREMEN...
  SUMMERFIELD...
  SENECA...
  SABETHA...
  ONEIDA...
  OKETO...
  MARYSVILLE...
  BERN...
  BEATTIE...
  BAILEYVILLE...
  AXTELL...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

LAT...LON 3999 9579 3971 9578 3971 9623 3973 9680
      3999 9680

$$
1 follow-up statement
000 
WGUS73 KTOP 011559
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1059 AM CDT WED AUG 1 2007

KSC117-131-011609-
NEMAHA-MARSHALL-
1059 AM CDT WED AUG 1 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN MARSHALL
AND NORTHERN NEMAHA COUNTIES...

AT 1059 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
VERY HEAVY RAIN HAS ENDED...AND THE POSSIBILITY FOR FLASH FLOODING
WILL CONTINUE TO DECREASE. THEREFORE THE FLASH FLOOD WARNING IS NO
LONGER IN EFFECT.

LAT...LON 3999 9579 3971 9578 3971 9623 3973 9680
      3999 9680

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:50 AM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Aug 1, 3:50 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
350 AM CDT WED AUG 1 2007

.DISCUSSION...

MCV OVER SOUTHEAST NEBRASKA THIS MORNING SHOWS UP IN REGIONAL RADAR
LOOP WITH CONVECTION FIRING ALONG THE KANSAS NEBRASKA BORDER.
PROFILERS AND WATER VAPOR SATELLITE LOOP SHOW ANOTHER SHORT WAVE
MOVING SOUTHEAST ACROSS CENTRAL NEBRASKA THIS MORNING. THIS FEATURE
ALONG WITH SOME ISENTROPIC LIFT ON THE 310K SURFACE ACROSS NORTH
CENTRAL KANSAS HELPING TO FIRE STORMS OVER SOUTH CENTRAL NEBRASKA.
LOOKS LIKE SCATTERED STORMS ARE LIKELY AGAIN TODAY WITH MOIST
AIRMASS REMAINING IN PLACE LOCALLY HEAVY RAIN POTENTIAL IS HIGH.
HAVE ADJUSTED POPS SOME FOR TODAY WITH HIGHER POPS FURTHER NORTH
TOWARD THE NEBRASKA BORDER AND EAST TOWARD THE MISSOURI LINE.

FOR TONIGHT WAVE WILL MOVE ACROSS THE NORTHERN PLAINS AND PUSH A
FRONTAL BOUNDARY INTO SOUTHERN NEBRASKA AND POSSIBLY INTO NORTHERN
KANSAS BY 12Z THURSDAY. MODELS SUGGEST FRONT WILL BEGIN TO WASH OUT
ON THURSDAY OVER NORTHERN KANSAS. WEAK RIPPLES IN THE WEST/NORTHWEST
UPPER FLOW WILL MOVE ACROSS SOUTHERN NEBRASKA AND NORTHERN KANSAS
THURSDAY AND THURSDAY EVENING. WITH THE MOISTURE REMAINING IN PLACE
AND REMNANTS OF FRONTAL BOUNDARY AND ABOVE MENTIONED MID LEVEL WAVES
HAVE INCREASED POPS ACROSS THE NORTHERN CWA THROUGH THIS PERIOD.

ADDED SOME POPS FOR FRIDAY AS ANOTHER WAVE MOVES ACROSS NEBRASKA
AND MAY TRIGGER SOME CONVECTION ACROSS THE NORTHERN CWA.

TEMPERATURES THROUGH THE PERIOD WILL CONTINUE TO BE A CHALLENGE WITH
CLOUDS AND PRECIPITATION KEEPING TEMPERATURES A BIT COOLER THAN
GUIDANCE. GENERALLY WENT WITH A MIX OF GFS/NAM BUT MADE SOME
ADJUSTMENTS DOWNWARD FOR HIGHS TODAY AND THURSDAY. GENERALLY WENT
WARMER THAN GUIDANCE FOR LOWS.

NO CHANGES TO THE EXTENDED.

53

&&

.AVIATION...

WEAK STATIONARY FRONTAL BOUNDARY...MCV OVER SOUTHEAST NEBRASKA...AND
ANOTHER SUBTLE SHORTWAVE TROUGH CONTINUES TO CONTRIBUTE TO SHOWER
AND THUNDERSTORM ACTIVITY OVER NORTH CENTRAL INTO NORTHEAST KANSAS.
EXPECT THIS ACTIVITY TO PURIST INTO THE REMAINDER OF THE MORNING
HOURS WITH ADDITIONAL CONVECTION TO FOLLOW. CEILINGS OVER THE AREA
MAINLY SCATTERED TO BROKEN AT 12000FT WITH AREAS OF LOW LEVEL CU.
VISIBILITY CONTINUES TO BE REDUCED AT 4 TO 6 MILES ACROSS THE
MAJORITY OF THE AREA. ANTICIPATE GRADUAL IMPROVEMENT IN VIS BY MID
MORNING. REFER TO SHORT TERM FORECAST DISCUSSION FOR ADDITIONAL
DETAILS.

BLAIR

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 1, 5:00 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
500 AM CDT WED AUG 1 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-021000-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
500 AM CDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE TODAY AND
TONIGHT. SOME LOCALIZED FLOODING IS POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY ACROSS THE
OUTLOOK AREA. LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE WITH A
FEW OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH
TO THE NATIONAL WEATHER SERVICE IN TOPEKA.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:36 AM CDTRiver Flood WarningTOPClay19 hr
Aug 1, 5:19 PM CDTFlash Flood WatchTOPBrown, Cloud, Marshall, Nemaha, Republic, Washington16 hr

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.